Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 74, NWS Milwaukee, WI

June 25, 2006Columbia County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 25, 2006, 2:06 PM CDT for Columbia County, Wisconsin. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2006, 2:06 PM CDT (19:06 UTC)
Expired
Jun 25, 2006, 3:00 PM CDT
In force
54 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Columbia County, WI

The radar

The Milwaukee radar (KMKX), 94 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:40 PM CDTHAIL 0.75Poynette, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 251906
SVRMKX
WIC021-252000-
/O.NEW.KMKX.SV.W.0074.060625T1906Z-060625T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
206 PM CDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 300 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  POYNETTE...OR ABOUT 6 MILES NORTHEAST OF LAKE WISCONSIN...AND
  MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTAGE AROUND 245 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4337 8960 4334 8943 4356 8931 4360 8955

$$
2 follow-up statements
000 
WWUS53 KMKX 251919
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT SUN JUN 25 2006

WIC021-252000-
/O.CON.KMKX.SV.W.0074.000000T0000Z-060625T2000Z/
COLUMBIA WI-
215 PM CDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR COLUMBIA COUNTY...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR POYNETTE...OR ABOUT 8 MILES NORTHEAST OF
LAKE WISCONSIN...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF PORTAGE BY 230 PM CDT

PEA SIZE HAIL WAS REPORTED IN POYNETTE...BUT THE CORE OF THE STORM 
WAS STILL TO THE NORTHWEST OF THE CITY.  TORRENTIAL...FLASH 
FLOODING...RAINFALL IS LIKELY UNDER THIS STORM.  A COOPERATIVE 
OBSERVER JUST REPORTED 2.5 INCHES OF RAIN WITH THIS STORM...WITH 
RADAR ESTIMATES INDICATING UP TO 4 INCHES IN SOME SPOTS.  

LAT...LON 4337 8960 4334 8943 4356 8931 4360 8955

$$
DAVIS
000 
WWUS53 KMKX 251939
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
237 PM CDT SUN JUN 25 2006

WIC021-252000-
/O.CON.KMKX.SV.W.0074.000000T0000Z-060625T2000Z/
COLUMBIA WI-
237 PM CDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR COLUMBIA COUNTY...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR POYNETTE...OR ABOUT 9 MILES EAST OF LAKE
WISCONSIN...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYOCENA BY 255 PM CDT
  8 MILES SOUTH OF PARDEEVILLE BY 300 PM CDT

MORE PEA SIZE HAIL HAS BEEN REPORTED IN THE POYNETTE AREA.  
TORRENTIAL...FLASH FLOODING...RAINFALL IS OCCURRING UNDER THIS 
STORM.  A COOPERATIVE OBSERVER REPORTED 2.5 INCHES OF RAIN WITH THIS 
STORM ABOUT 15 MINUTES AGO.  THE TORRENTIAL RAINFALL CONTINUES. USE 
EXTREME CAUTION WHILE TRAVELING IN AND AROUND THIS STORM.  

LAT...LON 4337 8960 4333 8938 4356 8925 4360 8955

$$

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:28 AM CDT, 10 hours 38 minutes earlier.

Area forecast discussion, Jun 25, 3:28 AM CDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT SUN JUN 25 2006

.DISCUSSION...FCST FOCUS IS ON RESOLVING PCPN CHCS WITH UPR LOW.

SFC LO IN SW WI. OVERALL LGT WND REGIME ATTM WITH STRATUS
DEVELOPMENT NOTED ON 11/3 IMAGERY IN WRN CWA. SOME LWR VSBYS IN
WRN CWA SO WILL MENTION SOME ERLY FOG. SCT SHRA IN ERN CWA THEN
LOOKS LIKE A LULL WITH RADAR ANIM AND WATER VAPOR LOOP SHOWING
DEFORMATION ZONE ACRS CNTRL WI INTO SRN MN.

THE WX PATTERN WILL BE DOMINATED BY AN UPPER LEVEL TROUGH FOR THE
FIRST PART OF THE WEEK. H5 TEMPS WILL BE ON THE COOL SIDE...MAINLY
IN THE MINUS 14-16C RANGE. DAYTIME HEATING WILL HELP TO GENERATE
THE SCT SHRA/TSRA. UPPER LEVEL DCVA WILL BE PLAYING A ROLE AS WELL FROM
TIME TO TIME DUE TO SPOKES OF VORT AND PROX OF UPPER LEVEL CIRC.

FOR TODAY THE WATER VAPOR/RUC ANIMATION SHOWS A VORT CENTER WEST
OF KGRB WITH TAIL OF SAID VORT PRODUCING THE SCT SHRA ACRS ERN
CWA. ANOTHER VORT MAX INTO WRN IA. THESE 2 COMBINE INTO ONE UPPER
LOW AND EVOLVE AN UPPER LOW CENTER ACRS ERN IA BY 00Z MON. THIS
PLACES THE WRN CWA WITHIN THE BEST ZONE OF DCVA...ALTHO ENTIRE CWA
IS WITHIN THE GRASP OF TROUGHINESS ALOFT AND THE ASSOC COOL POOL.
LI/S BECOME NEGATIVE AS WELL. CAPES AE QUITE SKINNY AND JUST A FEW
HUNDRED. WILL HAVE HIGHEST POPS IN WRN CWA.

MODELS SHOW THE MAIN UPR LOW CENTER DRIFTING FURTHER SE TNGT
ALTHO CWA REAMINS IN UPPER TROF AXIS. IN FACT GFS INDICATES A 23
UNIT VORT CENTER WRAPPING NWD INTO SRN WI TNGT. WILL HAVE HIGHEST
POPS IN SRN CWA.

MON WILL SEE MORE OF THE SAME WITH MRGNL CAPE AND VORT AXIS ACRS
STATE WITH THE COOL H5 TEMPS. HOWEVER WITH SFC LOW TO OUR SOUTH
THE NE WINDS WILL KEEP ATMOS MORE STABLE THAN TODAY. WILL GO WITH
CHC POPS FOR NOW WITH ONLY ISOLD T MENTIONED.

BY TUESDAY GFS INDICATES ANOTHER UPR LOW DROPPING OUT OF CANADA
AND ABSORBING/KICKING OUT THE REMNANTS OF UPR LOW TO OUR SOUTH.

NE WIND FLOW FOR QUITE SOME TIME WILL KEEP TEMPS COOLER NEAR LM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 25, 12:05 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 PM CDT SUN JUN 25 2006

WIZ046-047-051-052-056>060-062>072-260900-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1205 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER SOUTH CENTRAL AND
SOUTHEAST WISCONSIN THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN. THE GREATEST THREAT WILL BE FOR
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY
AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE  NEEDED THIS AFTERNOON OR THIS EVENING.

LMZ643>646-665-260900-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1205 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE SCATTERED OVER THE NEARSHORE AND OPEN WATERS
OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT.

WIND AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY
AFTERNOON THROUGH WEDNESDAY.

In the hours before

Local storm report, Jun 25, 1:42 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
142 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             LAKE WISCONSIN          43.37N 89.58W
06/25/2006  E0.25 INCH       COLUMBIA           WI   LAW ENFORCEMENT

            LAW ENFORCMENT REPORT HEAVY WIND AND HIGH WINDS

0140 PM     HAIL             LAKE WISCONSIN          43.37N 89.58W
06/25/2006  E0.25 INCH       COLUMBIA           WI   LAW ENFORCEMENT

            ESTIMATED 40 MPH WIND WITH HEAVY RAIN AND HAIL

&&

RSCHAAR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:30 PM CDTSevere Thunderstorm WarningMKXRock30 min
Jun 25, 1:56 PM CDTFlash Flood WarningMKXColumbia, Sauk2 hr
Jun 25, 2:32 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge43 min
Jun 25, 2:56 PM CDTSevere Thunderstorm WarningMKXColumbia64 min
Jun 25, 3:12 PM CDTSevere Thunderstorm WarningMKXDane63 min
Jun 25, 3:23 PM CDTFlash Flood WarningMKXDane2 hr
Jun 25, 3:53 PM CDTFlash Flood WarningMKXColumbia, Sauk2 hr
Jun 25, 3:57 PM CDTSevere Thunderstorm WarningMKXColumbia63 min
Jun 25, 5:39 PM CDTFlash Flood WarningMKXDane2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.